Washington, 2020Wildfire in Washington, July 11 to 13, 2020
July 11 to 13, 2020 · NWS OTX · 1 event in 1 county or zone
Dry conditions over central Washington in July created dry fuel conditions across the region. The Road 11 Wildfire developed on July 11th initially burning northward.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- $500,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions over central Washington in July created dry fuel conditions across the region. The Road 11 Wildfire developed on July 11th initially burning northward. A change in wind direction pushed the fire eastward threatening the town of Mansfield and requiring the closure of State Route 172. Level 3 evacuation notices were issued for Mansfield as the fire approached. Several outbuildings were destroyed, one home damaged, and nearly 10,000 acres of grass, sage, and wheat were burned. State assistance was mobilized to help local firefighters and contain the wildfire by late July 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 11, 9:34 AM PST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 11, 9:34 AM PST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1034 AM PDT Sat Jul 11 2020
.SYNOPSIS...
Today will be warm and dry with breezy conditions developing
in the afternoon and evening. A cold front will bring cooler
temperatures for Sunday with winds remaining breezy. Dry weather
is expected Monday and Tuesday with temperatures remaining below
average for this time of the year.
&&
.DISCUSSION...
No significant changes made to the forecast this morning. Visible
satellite imagery shows high clouds invading the sky from the
north and west associated with the approach of the cold front
expected to pass and bring breezy conditions this afternoon and
on overnight. Messaging addressing elevated risk of rapid fire
growth in grassy areas associated with the red flag warning
remains in effect. /Pelatti
&&
.AVIATION...
18Z TAFS: A robust cold front will move through all TAF sites
this evening and overnight bringing gusty westerly winds. Once
the winds kick in...they will likely remain gusty through the
night. Some clouds will accompany the front but overall, little to
no precipitation is expected. Very minor potential for
thunderstorms within very close proximity to the British Columbia
border tomorrow after 18Z Saturday and an even smaller and more
remote chance of what may be sprinkles or light showers near and
south of a line from KLWS to KMLP after 6Z tonight just ahead of
the cold front we expect to move through. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 89 54 76 49 77 51 / 0 0 0 0 0 0
Coeur d'Alene 87 55 73 48 75 49 / 0 0 10 0 0 0
Pullman 86 53 73 44 73 44 / 0 20 0 0 0 0
Lewiston 94 62 80 53 80 53 / 0 0 0 0 0 0
Colville 88 52 76 47 79 48 / 0 10 10 0 0 0
Sandpoint 85 53 72 45 74 46 / 0 0 20 10 0 0
Kellogg 86 55 70 48 71 48 / 0 20 10 0 0 0
Moses Lake 94 57 82 51 84 52 / 0 10 0 0 0 0
Wenatchee 90 59 78 54 83 57 / 0 10 0 0 0 0
Omak 90 55 79 49 82 53 / 0 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 10 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Okanogan/Methow Valleys (Zone 684)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 11, 5:17 AM PST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
617 AM PDT Sat Jul 11 2020
WAZ034-035-041>044-121330-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
617 AM PDT Sat Jul 11 2020
This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.
.DAY ONE...TODAY AND TONIGHT
A hot, dry day coupled with a frontal passage will bring another
round of elevated wildfire concerns across the Columbia basin,
Okanogan valley, and Cascade valleys. Winds will gust 30 to 40 mph
late this afternoon and evening.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
IDZ001>004-026-027-WAZ031>033-036>038-121330-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Spokane Area-Northeast Mountains-Okanogan Highlands-
617 AM PDT Sat Jul 11 2020
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
No hazardous weather is expected at this time.
Wildfire, Waterville Plateau
- When
- July 11, 11:50 AM PST to July 13, 8:00 PM PST
- Where
- Waterville Plateau forecast zone
- Property damage
- $20,000
- Crop damage
- $500,000
- Reported by
- Park/Forest Service
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
The Road 11 brush fire consumed approximately 10,000 acres of grassland and wheat. Several outbuildings were lost and there was damage to one home. The cost of firefighting resources to contain the blaze was calculated at 980,000 dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 11, 2020$7.1 million · 2.5 in hail · 67 events
- Tornado and Hail in Oklahoma, July 11 to 12, 2020$8.0 million · EF0 · 61 events
- Hail and Damaging Winds in Oklahoma, July 11, 2020$443,000 · 2 in hail · 63 events
- Tornado and Hail in Minnesota, July 11, 2020$1.9 million · EF0 · 27 events
- Hail and Damaging Wind in Minnesota, July 11, 2020$2.1 million · 2.5 in hail · 11 events
- Marine Strong Wind in Lake Erie, July 11, 2020$1.0 million · 1 event
- Flood and Hail in Indiana, July 11 to 12, 2020$125,000 · 1.25 in hail · 44 events
- Hail and Damaging Winds in Iowa, July 11, 20202.75 in hail · 83 events
- Damaging Winds and Lightning Strike in Kentucky, July 11 to 12, 2020$200,000 · 55 kt wind · 15 events
- Dust Storm and Damaging Winds in Arizona, July 11, 2020$161,000 · 69 kt wind · 6 events
- Hail and Damaging Wind in Iowa, July 11, 2020$165,000 · 1.5 in hail · 3 events
- Hail and Damaging Winds in Iowa, July 11, 2020$104,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913349.